Alert archive / Colorado / Tornado Warnings in 2006
Tornado Warning 1, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this tornado warning at May 26, 2006, 2:21 PM MDT for Elbert County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2006, 2:21 PM MDT (20:21 UTC)
- Expired
- May 26, 2006, 3:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Elbert County, CO
The radar
The Denver radar (KFTG), 56 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.4 hours before the alert went out and 356 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -416 J/kg
- Mixed-layer LCL
- 2712 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS55 KBOU 262021
TORBOU
COC039-262100-
/O.NEW.KBOU.TO.W.0001.060526T2021Z-060526T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DENVER CO
221 PM MDT FRI MAY 26 2006
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL ELBERT COUNTY IN EAST CENTRAL COLORADO
* UNTIL 300 PM MDT
* AT 221 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 17 MILES
SOUTHWEST OF AGATE...OR ABOUT 29 MILES WEST OF LIMON. THIS STORM
WAS MOVING EAST AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AGATE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3944 10436 3936 10435 3926 10427 3925 10410
3929 10384 3943 10382 3956 10386 3956 10425
$$2 follow-up statements
000
WWUS55 KBOU 262050
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
249 PM MDT FRI MAY 26 2006
COC039-262100-
/O.CON.KBOU.TO.W.0001.000000T0000Z-060526T2100Z/
ELBERT CO-
249 PM MDT FRI MAY 26 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM MDT FOR CENTRAL
ELBERT COUNTY...
AT 249 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
STORM WAS LOCATED 15 MILES SOUTHWEST OF AGATE...OR ABOUT 24 MILES
WEST OF LIMON. THIS STORM WAS MOVING EAST AT 10 MPH.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
AGATE.
SPOTTERS INDICATED A FEW SMALL FUNNELS WITH THIS STORM BUT NO
TORNADOS HAVE BEEN REPORTED.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3948 10428 3939 10426 3924 10420 3925 10410
3929 10384 3943 10382 3956 10386 3956 10425
$$000
WWUS55 KBOU 262105
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
303 PM MDT FRI MAY 26 2006
COC039-262113-
/O.EXP.KBOU.TO.W.0001.000000T0000Z-060526T2100Z/
ELBERT CO-
303 PM MDT FRI MAY 26 2006
...THE TORNADO WARNING FOR CENTRAL ELBERT COUNTY EXPIRED AT 300 PM
MDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS CONTINUED TO MOVE
EAST. A NEW TORNADO WARNING HAS REPLACED THIS WARNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR
NORTHEASTERN COLORADO.
LAT...LON 3948 10428 3939 10426 3924 10420 3925 10410
3929 10384 3943 10382 3956 10386 3956 10425
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at May 26, 2:33 AM MDT, 11 hours 48 minutes earlier.
Area forecast discussion, May 26, 2:33 AM MDT, 11 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 233 AM MDT FRI MAY 26 2006 .SHORT TERM DISCUSSION...MID LEVEL MOISTURE IN SW FLOW ALOFT IS MOVING ACROSS THE AREA EARLY THIS MORNING AND COMBINING WITH INFLUX OF DEEPER LOW LEVEL MOISTURE IN SELY LOW LEVEL FLO TO PRODUCE SOME WIDELY SCATTERED SHOWERS AND A FEW TSTMS OVER THE PLAINS. EXPECT THIS ACTIVITY TO END BEFORE AS NOCTURNAL LOW LEVEL JET BEGINS TO WEAKEN. FOR LATER TODAY ONE CONCERN WILL BE FIRE WEATHER POTENTIAL IN AND NEAR THE FOOTHILLS AND OVER THE PALMER DIVIDE. WITH MORE MOISTURE OVER AREA TODAY THAN YESTERDAY EXPECT COVERAGE OF HIGH BASED STORMS TO BE GREATER THAN YESTERDAY. MEANWHILE ALTHOUGH LOW LEVEL MOISTURE HAS MOVED ALL THE WAY BACK INTO THE URBAN CORRIDOR THIS MORNING EXPECT THAT THIS MOISTURE WILL MIX OUT BY AFTN AS SLY LOW LEVEL FLOW DEVELOPS. THUS EXEPCT STORMS IN AND NEAR THE FOOTHILLS WILL PRODUCE GUSTY WINDS AND LIGHTNING BUT NOT MUCH RAINFALL. THUS WILL ISSUE A RED FLAG WARNING FOR THIS AFTN THRU THE EARLY EVENING HOURS FOR THOSE AREAS PREVIOUSLY IN THE FIRE WEATHER WATCH. MEANWHILE 2ND CONCERN FOR LATER THIS AFTN INTO THE EVENING HOURS WILL BE POTENTIAL FOR SVR WX OVER THE NERN PLAINS. ALTHOUGH LOW LEVEL MOISTURE MAY MIX OUT ALONG THE FRONT RANGE IT APPEARS DEEPER MOISTURE WILL STAY IN PLACE OVER THE PLAINS ESPECIALLY EAST OF A FORT MORGAN TO LIMON LINE WHERE SFC BASED CAPES BY LATE AFTN ARE FCST TO BE AOA 2000 J/KG. BUFFER DATA SOUNDINGS SHOW FAVORABLE SHEAR PROFILE TO SUPPORT SVR TSTMS WITH LARGE HAIL AND STRONG WINDS. STORM RELATIVE HELICITIES ARE FCST TO BE RATHER LOW SO TORNADO THREAT APPEARS ON THE LOW SIDE. TEMPS TODAY WILL BE A FEW DEGREES WARMER THAN YESTERDAY AS 850-700 MB READINGS ARE FCST TO RISE ANOTHER 3 DEGREES C. THIS SHOULD ALLOW READINGS TO RISE AOA 90 DEGREES IN SOME AREAS. .LONG TERM DISCUSSION...MODELS HAVE WEAK SOUTHWESTERLY FLOW ON SATURDAY TO SLIGHT INCREASE BY LATE IN THE DAY. SATURDAY NIGHT TROUGH SUNDAY NIGHT THE SOUTHWESTERLY FLOW INCREASES MORE SIGNIFICANTLY WITH AN UPPER TROUGH MOVING NORTHEASTWARD OVER THE NORTHWESTERN UNITED STATES. PREVIOUS MODEL RUNS INDICATED A COOLER AIRMASS AND SOME UPSLOPE TO MOVE INTO THE FORECAST AREA ON SUNDAY. HOWEVER...THESE LATEST...00Z RUNS...NOW ONLY HINT AT THIS AND ITS TIME FRAME IS NOW SUNDAY NIGHT/MONDAY MORNING. THE BOUNDARY LAYER FLOW IS FAIRLY STRONG FROM THE SOUTHWEST OVER MUCH OF THE FORECAST AREA SATURDAY...SATURDAY NIGHT...AND SUNDAY. CONCERNING MOISTURE...THE BOUNDARY LAYER DEW POINTS DRY OUT BY LATE SATURDAY MORNING OVER THE PLAINS AND CONTINUE VERY LOW WELL INTO SUNDAY. THE CROSS SECTIONS SHOW VERY LITTLE MOISTURE IN THE MID AND UPPER LEVELS AS WELL SATURDAY INTO SUNDAY. FORECAST SOUNDINGS SHOW VIRTUALLY NO CAPE ANYWHERE SATURDAY...SATURDAY NIGHT...AND MUCH OF SUNDAY. BY LATER SUNDAY...A BIT MORE MOISTURE IS PROGGED INTO THE AREA...AND SOME LIMITED CAPE IS PROGGED. WILL GET RID OF SATURDAY/SATURDAY EVENINGS POPS. WILL LEAVE SUNDAYS LIMITED POPS AS IS. EVEN WITH OUT THE THREAT OF LIGHTNING ON SATURDAY...CONDITIONS ARE RIPE FOR PROBLEMS CONCERNING WILD FIRE STARTS. FOR TEMPERATURES... SATURDAY LOOKS 0.5 - 2.0 C WARMER THAN FRIDAY. SUNDAY IS 2-4 C COOLER THAN SATURDAY. WILL LEAVE THE LAST FOUR DAYS AS IS. && .BOU WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING THIS AFTERNOON INTO THE EARLY EVENING HOURS (18Z TO 03Z)...FIRE ZONES 214>216... 239>241...245>247. && RPK/RJK
Hazardous weather outlook, May 26, 10:52 AM MDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1052 AM MDT FRI MAY 26 2006 COZ030>051-271200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1052 AM MDT FRI MAY 26 2006 ...RED FLAG WARNING IN EFFECT FROM NOON MDT UNTIL 9 PM MDT IN AND NEAR THE FOOTHILLS...OVER THE PALMER DIVIDE AND FOR PARK COUNTY... ...SEVERE THUNDERSTORMS POSSIBLE ON THE PLAINS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT HIGH FIRE DANGER WILL EXIST THIS AFTERNOON INTO THE EARLY EVENING HOURS AS WIDELY SCATTERED HIGH BASED THUNDERSTORMS DEVELOP IN AND NEAR THE FOOTHILLS AND OVER THE PALMER DIVIDE. THESE STORMS WILL PRODUCE LIGHTNING AND GUSTY WINDS BUT LITTLE RAINFALL. ON THE PLAINS THERE WILL BE MORE MOISTURE WHICH WILL ALLOW FOR STRONGER THUNDERSTORMS TO DEVELOP FROM MID AFTERNOON INTO THE EARLY EVENING HOURS. A FEW SEVERE THUNDERSTORMS ARE EXPECTED EAST OF A LINE FROM FORT COLLINS TO DENVER INTERNATIONAL AIRPORT TO ELBERT. THE MAIN THREAT WILL BE LARGE HAIL UP TO TWO INCHES IN DIAMETER AND WIND GUSTS TO 60 MPH. ISOLATED TORNADOES ARE POSSIBLE...MAINLY NEAR THE EASTERN BORDER THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY VERY WARM TEMPERATURES...LOW RELATIVE HUMIDITIES AND BREEZY CONDITIONS WILL LEAD TO HIGH FIRE DANGER IN THE FOOTHILLS AND ON THE PLAINS OF NORTHEAST COLORADO SATURDAY. A WEAK SYSTEM PASSING TO THE WEST AND NORTH OF COLORADO OVER THE WEEKEND WILL ALLOW FOR MORE SEASONAL TEMPERATURES EARLY NEXT WEEK WITH A SLIGHT CHANCE OF THUNDERSTORMS CONTINUING EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED AFTER 2 PM. GIMMESTAD/DANKERS
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:39 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 66 min |
| May 25, 8:34 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 41 min |
| May 25, 9:13 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 47 min |
| May 26, 4:10 AM MDT | Red Flag Warning | BOU | Adams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 7 more | 17 hr |
| May 26, 3:00 PM MDT | Tornado Warning | BOU | Elbert | 45 min |
| May 26, 3:43 PM MDT | Fire Weather Watch | BOU | Adams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 15 more | 12 hr |
Nearby
Tornado Warnings in Colorado, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.